Alert archive / Texas / Wind Advisories in 2022

Wind Advisory 3, NWS San Angelo, TX

March 21, 202213 counties in Texas

NWS San Angelo, TX issued this wind advisory at Mar 21, 2022, 2:43 AM CDT for 13 counties in Texas. It took effect at Mar 21, 2022, 2:00 PM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2022, 2:43 AM CDT (07:43 UTC)
In effect from
Mar 21, 2022, 2:00 PM CDT
Expired
Mar 21, 2022, 7:00 PM CDT
In force
5 hr
Issued by
NWS San Angelo, TX

Counties Coke County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Schleicher County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 34 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 7.7 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2022-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2022-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3347 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

125 
WWUS74 KSJT 210743
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
243 AM CDT Mon Mar 21 2022

TXZ049-054-064>066-071>073-076>078-113-127-220000-
/O.NEW.KSJT.WI.Y.0003.220321T1900Z-220322T0000Z/
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Jones-Taylor-
Including the cities of Gannon, Sweetwater, Broome, 
Sterling City, Robert Lee, Sanco, Silver, Bronte, Tennyson, 
Ballinger, Benoit, Hatchel, Rowena, Crews, Winters, Pumphrey, 
Barnhart, Arden, Mertzon, Sherwood, Carlsbad, San Angelo, Wall, 
Eden, Live Oak, Lowake, Ozona, Eldorado, Sonora, Stamford, Stith,
Anson, Funston, Truby, Tuxedo, Hamlin, and Abilene
243 AM CDT Mon Mar 21 2022

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of west central Texas.

* WHEN...From 2 PM this afternoon to 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 21, 12:22 AM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Mar 21, 12:22 AM CDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1222 AM CDT Mon Mar 21 2022

...New AVIATION...

.SHORT TERM...
(Tonight through Monday)
Issued at 939 PM CDT Sun Mar 20 2022

With development of a low-level jet and a tight surface
pressure gradient remaining, southeast to south winds will
remain gusty tonight. With increasing cloud cover overnight,
temperatures will not drop off that much, and have increased
the lows by a few degrees. Also, see Fire Weather section
for an update to current headline products.

&&

.LONG TERM...
(Monday night through next Sunday)
Issued at 217 PM CDT Sun Mar 20 2022

Monday night the strong low pressure system will push northeastward
and drag a cold front out of the Panhandle into west Texas. A few
showers are possible in the far northern Big Country late Monday
night into first thing Tuesday morning, but these will be short-
lived.  For the rest of Tuesday and through Wednesday temperatures
will be cooler with winds shifting out of the northwest at 15-20 MPH
despite sunny skies. Towards the end of the week, southerly return
flow is expected, so temperatures look to warm back into the 70s.
Over the weekend, a weak backdoor cold front will move into central
Texas, but it looks like this won't lower temperatures by much, if
anything and no precipitation is expected either.  Looking ahead to
early next week, global models show an upper-level ridge building in
from the Desert Southwest, which indicates a continued warm and dry
pattern likely.

&&

.AVIATION...
(06Z TAFS)
Issued at 1218 AM CDT Mon Mar 21 2022

Stratus will overspread the area this morning, resulting in
MVFR/IFR ceilings. Expect VFR ceilings to return to all sites by
late morning or early afternoon. Isolated to scattered showers and
thunderstorms are possible from mid morning through early
afternoon, mainly at KABI. Gusty south winds of 15 to 20 knots
overnight, will become southwest at 15 to 25 knots, with higher
gusts this afternoon. Expect winds to quickly decrease this
evening.

&&

.FIRE WEATHER...
Issued at 939 PM CDT Sun Mar 20 2022

The Red Flag Warning (which was in effect until 9 PM
for all of West Central Texas) has been allowed to
expire, with relative humidity values expected to climb
quickly overnight.

The Fire Weather Watch has been upgraded to a Red Flag
Warning for Monday (Noon to 8 PM). This encompasses the
western half into southeastern parts of West Central Texas.

For Monday, low level moisture will be in place across the area
during the morning. A dryline will move east across the area
during the afternoon. The best potential for critical fire weather
conditions will be across the western half into southeastern parts
of West Central Texas. The time frame will be Monday afternoon
and evening (Noon to 8 PM). Looks like RH values will be less 20
percent along with gusty southwest to west winds.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 73  41  56  37 /  80  20  10   0
San Angelo 	 78  42  61  36 /  60   5   5   0
Junction 	 78  42  63  35 /  60  10   0   0
Brownwood 	 74  42  58  36 /  90  20   5   0
Sweetwater 	 74  40  57  39 /  60  20  10   0
Ozona      	 76  42  61  36 /  30   5   0   0
Brady      	 75  43  59  38 /  80  10   5   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon today to 8 PM CDT this evening for
Coke-Concho-Crockett-Fisher-Irion-Kimble-Menard-Nolan-Runnels-
Schleicher-Sterling-Sutton-Tom Green.

&&

SHORT TERM...21
LONG TERM....SK
AVIATION...Daniels
Hazardous weather outlook, Mar 20, 10:16 PM CDT, 4 hours 27 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service San Angelo TX
1016 PM CDT Sun Mar 20 2022

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-220330-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
1016 PM CDT Sun Mar 20 2022

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...Tonight

No hazardous weather is expected overnight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Strong to severe thunderstorms are possible on Monday, mainly east
of a Sweetwater, to San Angelo, to Sonora line. The main hazards
will be large hail, damaging winds, and dangerous lightning,
although a tornado is also possible.

Critical fire weather conditions are possible for at least the
western and southern portions of West Central Texas on Monday
afternoon as a dryline moves into the area and brings gusty
southwest to west winds. The Fire Weather Watch has been
upgraded to a Red Flag Warning for Monday afternoon and
evening, and encompasses the area and counties along and west
of a Rotan to Robert Lee to Ballinger to Junction line.

.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed Monday afternoon for potential
severe thunderstorms.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 9:37 PM CDTRed Flag WarningSJTCoke, Coleman, Concho, Crockett, Fisher, Irion and 12 more22 hr
Mar 21, 1:04 PM CDTSpecial Weather StatementSJTNolan41 min
Mar 21, 1:41 PM CDTSpecial Weather StatementSJTTaylor49 min
Mar 21, 2:23 PM CDTSpecial Weather StatementSJTBrown52 min
Mar 21, 2:32 PM CDTSpecial Weather StatementSJTCallahan43 min
Mar 21, 2:39 PM CDTSpecial Weather StatementSJTThrockmorton51 min

Nearby

Wind Advisories in Texas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.